Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Switching From Effexor To Paxil?


  • Please log in to reply
2 replies to this topic

#1 depressedinNortherntown

depressedinNortherntown

    Just Registered

  • Just Registered
  • 2 posts

Posted 07 June 2010 - 12:33 AM

This year after 4 years of effexor medication I started getting my depression symptoms again. I had just started seeing a new doctor so we discussed treatment options. My mother who also has depression was having success on paxil so my doctor and I decided to try paxil! I started titrating of the effexor but things started going bad after only decreasing by 37.5 so I went back to my doctor. He subjested to start the paxil then stop the effexor 2 weeks later. 4 days after stopping the effexor I am not doing well, I am having headaches, nausea, I am tearful, agitated, no patients, tired, lazy and no energy, making decisions has become a chore even little ones. When I was on both meds I was feeling ok but was emotionless!
So here I am not coping well, 2 weeks off work already needing to go back for money but unable to do my job safely!

Are my symptoms normal symptoms of withdrawl or is paxil not working...........

With no psyciatrist taking patients in my town is my doctor good enough to make decisions...........

Has anyone else gone from effexor to paxil...........................

Is this a normal way to switch medications............

ps sorry my question mark button isn`t working!

#2 Guest_iowa_*

Guest_iowa_*
  • Guests

Posted 07 June 2010 - 09:13 PM

Hi depressedinNortherntown, My guess would be that it's the withdrawal side effects from Effexor. Many people seem to have a struggle in stopping it. Yes, people switch from Effexor to Paxil (and other SSRI's). My off hand guess is that many switch to Paxil or Prozac. Often when switching to an SSRI, you will be started on it at the same time titrating down on the SNRI. Generally, this lessens the withdrawal side effects.
I know that it is difficult for you (believe me I know!). Your body is adjusting to having one med taken away plus having to adjust to the introduction of a different med that works a bit differently.
Good luck to you!
iowa

#3 depressedinNortherntown

depressedinNortherntown

    Just Registered

  • Just Registered
  • 2 posts

Posted 21 November 2010 - 09:13 PM

Thanks Iowa! I actually made it through And am feeling great! I find pail the best!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users